• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Vicodin and memory loss

Eldritch

Eldritch

Well-known member
Joined
Apr 7, 2015
Messages
50
Location
USA
I took lots of vicodin for about half of 2014 but Im just wondering if anyone here on the forum has experienced really bad memory loss after you stop taking these sorts of narcotics? I sometimes cant even remember what I had for breakfast its so horrible.
Ive stopped taking it but i still have an awful memory! I know it can cause this but Im shocked that its still happening even right now, and got steadily worse after my psychotic break this christmas.
Any thoughts? Very scared and confused :scared:
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,095
Location
UK
Hi Eldritch

Welcome to the forum.

Vicodin has been associated with memory loss. I am no expert and do not have personal experience of this. (I have suffered temporary memory problems with other drugs.)

Are you taking any other medications? You mentioned you recently had a psychotic break. Did you have treatment for that? It is worth looking into all the drugs you are / have been taking. Really you need to discuss this with your doctor.

Other members may have experiences to share with you.

I hope you enjoy using the forum.

Best wishes, Sarah
 
Eldritch

Eldritch

Well-known member
Joined
Apr 7, 2015
Messages
50
Location
USA
Thank you for your reply!
Im only taking Lexapro 20mgs right now, not really helping with anything.I didnt get any treatment for anything past depression. I didnt know I had psychosis until my therapist told me actually. But i feel like i need to bring up my past history with him because my memorys really bothering me, cant really do much of anything these days.
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,095
Location
UK
Hi again,

I just had a little look on the Internet, and Lexapro and other antidepressants have been connected with memory problems. Depression and stress can cause this too. And there are other medical causes. I think it would be worth talking to your GP or psychiatrist.

I do sympathise. When I was taking mood stabilisers my memory was bad and also I just couldn't think straight.
 
Eldritch

Eldritch

Well-known member
Joined
Apr 7, 2015
Messages
50
Location
USA
Oh no, I didnt know that! I am seeing myy therapist in a few days ill tell him. Thank you very much, Ive been trying to convince him to take me off Lexapro since it isnt helping my mood at all and id rather have my memory haha.
I havent got a psychiatrist yet though, its taking a long while since my parents are against the idea :sorry:
 
Top